MAUDE Adverse Event Report: ARTHREX, INC. OSTEOTOMY DISTRACTOR; TRACTION APPARATUS

ARTHREX, INC. OSTEOTOMY DISTRACTOR; TRACTION APPARATUS
Model Number OSTEOTOMY DISTRACTOR
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lower ankle joint arthrodesis surgery the device ar-13225 (lot: 672231) could no longer be opened after the sterilization process, because there was rust in the thread.Due to this rust the device could not be rotated more than half a turn.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully without the device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is attributed to misuse by the end user, specifically not following the instrument cleaning requirements and recommendations.The device was manufactured on november 23, 2022, and the failure occurred on (b)(6) 2024.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
OSTEOTOMY DISTRACTOR
Common Device Name
TRACTION APPARATUS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20146713
Report Number1220246-2024-07392
Device Sequence Number8259038
Product Code LXH
UDI-Device Identifier00888867010109
UDI-Public00888867010109
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOSTEOTOMY DISTRACTOR
Device Catalogue NumberAR-13225
Device Lot Number672231
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown